MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537290
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that during unpacking, the barb sleeve cover of the advanix pancreatic stent was loose from the sealed plastic thermoformed blister tray and was found in the plastic pouch.The sterility of the device was confirmed to be compromised so the physician discontinued use of this device.Another advanix pancreatic stent was opened and used to complete the procedure.There were no patient issues.A photo of the complaint device was provided showing the barb sleeve cover out of its original position within the device packaging.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code 1444 captures the reportable event of unsealed device packaging.Block h10: the complaint device was not returned for analysis, however the customer provided a couple of photos of the device.The pictures show a sealed package, no visual damages/defects were identified on the device/package.No other issues with the device were noted.The reported event was not confirmed.Based on the provided and collected information, device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; after analysis it was determined no visual issues/defects were identified with the device and package.It was stated that the orange part was found in the plastic pouch, however according to procedure pack pancreatic pigtail stents, it is the correct way to package the component.Therefore, no problem detected is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6) block h6: device code 1444 captures the reportable event of unsealed device packaging.Block h10: the returned unopened advanix pancreatic stent was analyzed, and a visual evaluation noted that the barb sleeve cover was observed inside the sterilized package.The pictures provided revealed that the photos provided by the user showed the barb sleeve inside the sealed and sterilized package.No other issues with the device were noted.The reported event was not confirmed.The complaint device was returned for analysis and the customer provided a couple of photos of the device.The returned unopened advanix pancreatic stent was returned for analysis.The barb sleeve cover was observed inside the sterilized package.Also media inspection revealed that the photos provided by the user showed the barb sleeve inside the sealed and sterilized package.Therefore, no problem detected is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Block h11: correction to block e1: initial reporter first name; initial reporter last name block e3: occupation.
 
Event or Problem Description

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10862592
Report Number3005099803-2020-05539
Device Sequence Number14394315
Product Code FGE
UDI-Device Identifier08714729856887
UDI-Public08714729856887
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model NumberM00537290
Device Catalogue Number3729
Device Lot Number0024857266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/19/2020
09/09/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/15/2020
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1